Tornadoes · United States · Missouri · 2018

EF0 tornado, Wightman, Missouri, December 1, 2018

This EF0 tornado ran 0.1 miles across Barry County on December 1, 2018, touching down at 12:15 AM CST and reaching 50 yards wide. It killed nobody, and did $90,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
December 1, 2018
Touchdown
12:15 AM CST (06:15 UTC)
Lifted
12:16 AM CST (06:16 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$90,000
County
Barry County
Touchdown point
36.894, -93.926
Lift-off point
36.894, -93.924
Record number
1812010015-01

The damage survey

4 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorms and tornadoes developed within a Quasi-Linear Convective System that moved across the region during the late evening of November 30th and continued into the early morning of the 1st. The parent storm system intensified over the southern Plains and tracked northeast into northern Missouri. Widespread severe wind gusts between 60 and 80 mph, hail and isolated tornadoes occurred. Seven tornadoes were confirmed over southwest and south central Missouri. The tornadoes were rated EF-0 to EF-1 based on NWS Storm Surveys. Unfortunately, there was one fatality that occurred in Aurora, Missouri when a tornado struck a local motel.

An EF-0 tornado with maximum estimated wind speed of 80 mph and path width of 25-50 yards tracked 0.12 miles to the east-northeast before lifting west of Highway 37. Roof damage occurred to several homes along the path and damaged a large tree before lifting.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 03:52 UTC and running to 07:49 UTC.

Issued (UTC)ExpiredProductOffice
03:52 UTC07:49 UTCTornado WatchSGF
06:04 UTC06:45 UTCSevere Thunderstorm WarningSGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Dec 1, 12:11 AM CST, 4 minutes earlier.

Area forecast discussion, Dec 1, 12:11 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1211 AM CST Sat Dec 1 2018

.MESOSCALE DISCUSSION...
Issued at 1027 PM CST Fri Nov 30 2018

The main focus over the next six hours will be a band of
thunderstorms tracking out of eastern Kansas and Oklahoma. These
storms are developing along and ahead of a surface trough as
strong upper level energy tracks east across the central and
southern Plains.

We continue to believe that a combination of line segments and a
few supercells will impact extreme southeastern Kansas and
southern Missouri overnight. The greatest threat for severe storms
will occur generally near and south of Highway 60 as a warm front
lifts north into this region.

While instability will remain somewhat limited, areas of far
southern Missouri will likely see MLCAPE values approach 1000
J/kg south of that warm front. With strong low level wind shear in
place, all modes of severe weather will remain possible across
extreme southeastern Kansas and southern Missouri including the
threat for isolated tornadoes given strong low level wind shear.

&&

.SYNOPSIS...
Issued at 151 PM CST Fri Nov 30 2018

Currently across the area, dense fog had cleared most locations by
midday, but was still holding on at the West Plains observation
site as of 2 pm. The dense fog areas are fairly localized right
now. The clearing over some locations in the west have climb into
the mid 60s. Some low 70s temperatures were in east central
Oklahoma. Dewpoints were in the 50s. A special 18z soundings at
SGF shows a large cap MU CINH (-93). Water vapor imagery shows the
base of a negatively tilted trough shifting east over New Mexico
early this afternoon. Surface low pressure was strengthening over
the southern high plains.

Our main focus in the short term will be with severe weather
potential this evening and overnight.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 151 PM CST Fri Nov 30 2018

MU CAPE is progged to continue increasing from the southwest into
the southwest portion of the CWA late this afternoon and evening
with significant shear values over the entire CWA. CAPE is
expected to remain elevated through most of the evening with a
significant thermal cap in place. Elevated storms are expected to
break out over the southwest portion of the CWA between 6 and 9 pm
and rapidly spreading northeast across the remainder of the CWA
during the evening. Because of the high deep layer shear and
decent elevated CAPE, large hail and damaging straight line winds
will be the primary severe weather risks. Forecast soundings do
show the cap eroding and the potential for some surface based CAPE
near the back edge of the expected convection, so there would be a
very limited risk of an isolated tornado by late evening into the
early part of the overnight hours over the southwest portion of
the CWA.

Have increased the winds over the area for both tonight and on
Saturday as the strong low pressure system moves into and out of
the area. The bulk of the precipitation will have moved out of the
CWA by 12z Sat. The main area of precipitation with the surface
low on Saturday should be north and northwest of the area.
Temperatures on Saturday will be warmest in the east with
generally steady or slowly falling temperatures during the day in
the west.

.LONG TERM...(Saturday Night through Friday)
Issued at 151 PM CST Fri Nov 30 2018

The bigger push of cold air will not arrive until Sunday though
and we should remain above freezing until Sunday night. Can't rule
out a few flurries or light precipitation in our far northern
counties Sunday night as upper energy pushes across the region,
but nothing measurable is expected. The cold air will continue to
dive south into the region with highs on Monday in the mid 30s to
low 40s and lows monday night from the mid 20s to around 30. Even
colder temperatures are expected by Tuesday night as the Canadian
surface high pressure system moves closer to directly over the
region and temperatures should dip into the teens to mid 20s. A
recovery in temperatures is expected by the end of the week with
the high pushing to the east. Potential fly in the
ointment...ECMWF showing precipitation lifting back into the area
late Thursday into Thursday night with the surface ridge to the
east and more of a southwesterly flow aloft. GFS not showing any
precipitation yet during this time frame, but will need this
carefully as the cold air will be shallow at this time frame. For
now we are carrying low end pops with rain/snow wording.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1157 PM CST Fri Nov 30 2018

An area of showers and thunderstorms will move east across
southern Missouri overnight. MVFR and IFR conditions can be
expected along with locally strong wind gusts.

VFR will then return to the region late tonight and for most of
Saturday morning before MVFR ceilings return by afternoon. Brisk
and gusty southwest winds can be expected on Saturday with gusts
of 25-35 knots.

The MVFR will then clear out of southern Missouri later Saturday
evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Schaumann
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Schaumann
Hazardous weather outlook, Nov 30, 6:26 PM CST, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
626 PM CST Fri Nov 30 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
626 PM CST Fri Nov 30 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Significant fog risk.

DISCUSSION...

  Locally dense fog can be expected tonight as a warm front
  lifts north through the area. The greatest chance for dense
  fog will be across south-central Missouri.

  An intense storm system will approach the Ozarks this evening
  bringing the potential for strong to severe thunderstorms to
  the  area. The main severe weather chances will be this
  evening and overnight, along and south of a Pittsburg, Kansas
  to West Plains, Missouri line.

  The primary threats will be damaging winds in excess of
  60 mph and large hail to the size of half dollars. Isolated
  tornadoes will be possible, mainly near and south of the
  Highway 60 corridor.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Non thunderstorm wind gusts of 25 to 35 mph are expected on
  Saturday.

  Light snow is possible Sunday night into Monday morning. No
  accumulations are expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed in the next six hours for
  portions of extreme southeastern Kansas and southwestern
  Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Special weather statement, Nov 30, 8:10 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
810 PM CST FRI NOV 30 2018

MOZ095-096-104-010300-
Douglas MO-Taney MO-Christian MO-
810 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CHRISTIAN AND TANEY COUNTIES UNTIL 900 PM CST...

At 810 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles northeast of Harrison, moving north at 40
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Branson...                        Lake Taneycomo...
Bull Shoals Lake...               Hollister...
Forsyth...                        Merriam Woods...
Kissee Mills...                   Rockaway Beach...
Bull Creek...                     Taneyville...
Kirbyville...                     Brownbranch...
Powersite...                      Protem...
Rueter...                         Garrison...
Bradleyville...                   Goodhope...
Ozark Beach...                    Walnut Shade...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3680 9324 3692 9297 3691 9277 3650 9284
      3650 9320
TIME...MOT...LOC 0210Z 201DEG 35KT 3645 9299

Hatch
Special weather statement, Nov 30, 9:24 PM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
924 PM CST FRI NOV 30 2018

MOZ080-081-090-091-010415-
Dallas MO-Greene MO-Laclede MO-Webster MO-
924 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS...
SOUTHWESTERN LACLEDE AND EASTERN GREENE COUNTIES UNTIL 1015 PM CST...

At 924 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 8 miles southeast of Strafford, moving north at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marshfield...                     Rogersville...
Strafford...                      Fair Grove...
Fordland...                       Conway...
Niangua...                        Diggins...
Phillipsburg...                   Elkland...
Bassville...                      March...
Northview...                      Olive...
Foose...                          Long Lane...
Charity...

This includes Interstate 44 between mile markers 86 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3707 9290 3708 9290 3708 9296 3709 9296
      3708 9298 3709 9313 3743 9318 3759 9318
      3766 9297 3762 9269 3707 9285
TIME...MOT...LOC 0324Z 183DEG 42KT 3722 9298

Hatch
Local storm report, Nov 30, 9:38 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             1 NW MARSHFIELD         37.35N 92.92W
11/30/2018  M0.88 INCH       WEBSTER            MO   NWS EMPLOYEE

&&

JLR
Special weather statement, Nov 30, 10:42 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
1042 PM CST FRI NOV 30 2018

MOZ080-090-091-010515-
Dallas MO-Greene MO-Webster MO-
1042 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS AND
EASTERN GREENE COUNTIES UNTIL 1115 PM CST...

At 1042 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 7 miles southeast of Strafford, moving north at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marshfield...                     Rogersville...
Strafford...                      Fordland...
Conway...                         Niangua...
Diggins...                        Elkland...
March...                          Northview...
Olive...                          Foose...
Charity...

This includes Interstate 44 between mile markers 88 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.

LAT...LON 3709 9308 3757 9315 3755 9285 3748 9285
      3748 9277 3708 9286
TIME...MOT...LOC 0442Z 186DEG 38KT 3722 9298

Hatch
Local storm report, Nov 30, 11:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND DMG     3 WNW GIRARD            37.52N 94.89W
11/30/2018                   CRAWFORD           KS   LAW ENFORCEMENT

            GRAIN BIN BLOWN DOWN AND A PORTION OF A ROOF
            BLOWN OFF A STRUCTURE.

&&

SR
Local storm report, Dec 1, 12:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND DMG     SKIDMORE                37.24N 94.83W
11/30/2018                   CHEROKEE           KS   FIRE DEPT/RESCUE

            THREE POWER POLES DOWN SEVEN MILES NORTH OF
            COLUMBUS ALONG NW40TH SCAMMON ROAD..

&&

SR

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

6.3 hours before the tornado, 11 km from the path. December 1, 2018.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 202 joules per kilogram, CIN -93, lifted condensation level 687 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2018-12-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 241 square meters per square second, 0 to 6 km bulk shear 57 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-93 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

5.7 hours after it, 11 km from the path. December 1, 2018.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 13 joules per kilogram, CIN -181, lifted condensation level 1035 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2018-12-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 247 square meters per square second, 0 to 6 km bulk shear 82 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-181 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
82 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Monett (HFJ), 8 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
04:15 UTC57.257.2110° 19 kt24999-VCTSRA
04:35 UTC57.257.2110° 15 kt25998.3VCTS
04:55 UTC57.257.2110° 16 kt21997.6VCTS
05:15 UTC57.255.4100° 16 kt23997VCTS
05:35 UTC5957.290° 12 kt19996.3
05:55 UTC57.257.2100° 10 kt18996.3-TSRA
06:15 UTC55.455.4120° 11 kt14996.6TSRA
06:35 UTC51.851.8250° 22 kt571000-TSRA
06:55 UTC53.653.6250° 16 kt24999.3VCTSRA
07:15 UTC51.851.8270° 7 kt998.3VCTSRA
07:35 UTC51.851.80° 0 kt995.3-TSRA
07:55 UTC51.851.8110° 3 kt995.3

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 60 km away, was scanning. The volume nearest the touchdown began at 06:16 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:47 UTCTSTM WND GST 836 W Shell KnobBarry, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 6 W SHELL KNOB. MESONET STATION CRWM7, 6 W SHELL KNOB. RAWS SITE BETWEEN CASSVILLE AND SHELL KNOB JUST OFF HWY 76. GUST OCCURRED DURING THE PREVIOUS HOUR. EXACT TIME UNKNOWN
03:47 UTCNON-TSTM WND GST 836 W Shell KnobBarry, MOMESONET STATION CRWM7, 6 W SHELL KNOB. RAWS SITE BETWEEN CASSVILLE AND SHELL KNOB JUST OFF HWY 76. GUST OCCURRED DURING THE PREVIOUS HOUR. EXACT TIME UNKNOWN.
05:58 UTCTSTM WND GST 591 Sw NeoshoNewton, MOGUST OF 59 MPH MEASURED AT LAUREL CIRCLE AND MIMOSA DRIVE IN SOUTH CENTRAL NEOSHO.
06:00 UTCTSTM WND DMG2 Sw WayneBarry, MOTREES BLOWN OVER AND ROOF DAMAGE. REPORT RELAYED BY STORM SPOTTER.
06:04 UTCTSTM WND GST 602 S Rocky ComfortMcdonald, MOTRAINED SPOTTERS REPORTING 60+ MPH WINDS NEAR HWY 76 AND HWY U.
06:05 UTCTSTM WND DMGWheatonBarry, MOTREES BLOWN DOWN INTO OUTBUILDINGS. TIME ESTIMATED BY RADAR.
06:14 UTCTSTM WND DMGCassvilleBarry, MOUTILITY POLES DOWNED AT INTERSECTION OF HWY 112 AND HWY 76. TIME ESTIMATED BY RADAR.
06:15 UTCTORNADO2 S MonettBarry, MOAN EF-0 TORNADO WITH MAXIMUM ESTIMATED WIND SPEED OF 80 MPH AND PATH WIDTH OF 25-50 YARDS TRACKED 0.1 MILES TO THE EAST-NORTHEAST BEFORE LIFTING WEST OF HIGHWAY 37. ROOF DAMAGE OCCURRED TO SEVERAL HOMES ALONG THE PATH.
06:18 UTCTSTM WND GST 60PurdyBarry, MO60 PLUS WINDS HERE IN PURDY. DELAYED REPORT.
06:23 UTCTSTM WND DMG3 Nne GoldenBarry, MOAT LEAST 3 HOMES HEAVILY DAMAGED BETWEEN SANS SOUCI DR AND CAREFREE LN DUE TO LARGE DOWNED TREES.
06:30 UTCTORNADO2 S AuroraLawrence, MO*** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWN AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO THEN TRACKED NORTHWARD ACROSS HIGHWAY 60 AND IMPACTED SUTHERLANDS
06:30 UTCTORNADO2 S AuroraLawrence, MO*** 1 FATAL *** CORRECTS PREVIOUS TORNADO REPORT FROM 2 S AURORA. *** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWER AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO
06:34 UTCTSTM WND DMG2 W Kimberling CityStone, MOSEVERE THUNDERSTORM WIND GUSTS SEVERELY DAMAGED A HOME JUST NORTHEAST OF THE CONFLUENCE OF THE WHITE RIVER AND JAMES RIVER CHANNELS ON TABLE ROCK LAKE. BASED ON THE DAMAGE, WIND SPEEDS WERE ESTIMATED AT 80 MPH, WHICH RIP
06:35 UTCTSTM WND DMG1 S AuroraLawrence, MOSUTHERLANDS HOME IMPROVEMENT AND MAYSE AUTO DEALERSHIP SUSTAINED DAMAGE. POSSIBLE TORNADO.
06:35 UTCTSTM WND DMG2 S AuroraLawrence, MO*** 1 FATAL *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 S AURORA. DAMAGE TO HOTEL IN AURORA. 1 CONFIRMED FATALITY. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
06:35 UTCTSTM WND DMG2 S AuroraLawrence, MODAMAGE TO HOTEL IN AURORA. POSSIBLE INJURIES. TIME ESTIMATED FROM RADAR.
06:35 UTCTSTM WND DMG2 S AuroraLawrence, MOCAR DEALERSHIP HEAVILY DAMAGED. TIME ESTIMATED BY RADAR. POSSIBLE TORNADO.
06:35 UTCTSTM WND DMGKimberling CityStone, MOLARGE TREE DOWN. ROOF DAMAGE, THREE PLYWOOD BOARDS MISSING FROM ROOF. TIME APPROXIMATE.
06:35 UTCTSTM WND GST 663 Ssw Pierce CityBarry, MOMONETT, MO AIRPORT OBSERVATION. KHFJ.
06:39 UTCTSTM WND DMGMarionvilleLawrence, MOSEVERAL TREES UPROOTED, AND SOME ROOF DAMAGE TO BUILDINGS IN AND AROUND THE CITY OF MARIONVILLE.
06:40 UTCTSTM WND DMG2 Sse CleverChristian, MONUMEROUS TREES BLOWN OVER.
06:40 UTCTSTM WND DMGBillingsChristian, MOLARGE TREE DESTROYED, WELL HOUSE DESTROYED, CAR DAMAGED, ROOF DAMAGED. TIME ESTIMATED BY RADAR. REPORTED BY AN OFF DUTY NWS EMPLOYEE VISITING THE AREA.
06:40 UTCTORNADO2 Ssw CleverChristian, MOAN EF-0 TORNADO TOUCHED DOWN IN THE CHRISTIAN COUNTY PANHANDLE DAMAGING NUMEROUS TREES AND A COUPLE OF OUTBUILDINGS. ONE OUTBUILDING WAS COMPLETELY DESTROYED. THE TORNADO WAS ON THE GROUND FOR ROUGHLY 2.08 MILES SOUTH OF
06:41 UTCTORNADO2 S BillingsChristian, MOAN EF-1 TORNADO DEVELOPED APPROXIMATELY 2 MILES SOUTH OF BILLINGS AND TRACKED NORTH-NORTHEAST AND DISSIPATED APPROXIMATELY 1 MILE SOUTH OF BILLINGS. NUMEROUS TREES WERE UPROOTED AND SNAPPED WITH SEVERAL HOMES AND OUTBUIL
06:43 UTCTSTM WND DMG2 Wsw GreenfieldDade, MOWE HAD A REPORT OF A PHONE POLE PARTIALLY OVER THE ROAD AT W DADE 122 AND N DADE 115 IN THE GREENFIELD AREA. DELAYED REPORT.
06:43 UTCTSTM WND DMGBillingsChristian, MOREPORTS OF NUMEROUS TREE LIMBS DOWN AND DEBRIS NEAR HIGHWAY 60 AND WASHINGTON AVE. TIME ESTIMATED VIA RADAR.
06:47 UTCTSTM WND DMG3 Nnw BoazChristian, MOOUT BUILDING ROOF DAMAGED. TIME BASED ON RADAR. DELAYED REPORT.
06:47 UTCTORNADO3 Nne BillingsGreene, MOAN EF-1 TORNADO DEVELOPED APPROXIMATELY 3 MILES WEST OF REPUBLIC AND TRACKED NORTHEAST AND DISSIPATED WITHIN THE CITY LIMITS OF REPUBLIC. 2 LARGE BARNS WERE DESTROYED AND NUMEROUS TREES WERE UPROOTED. SEVERAL HOMES SUSTA
06:50 UTCTSTM WND DMG1 W RepublicGreene, MOTREES DOWN AND SHINGLES OFF ROOFS.
06:50 UTCTSTM WND DMG2 Ene RepublicGreene, MOROOF DAMAGE TO HOME. TIME ESTIMATED VIA RADAR.
06:50 UTCTSTM WND DMG2 Ne LampeStone, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE.
06:50 UTCTSTM WND DMG2 Ne LampeStone, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE.
06:50 UTCTSTM WND DMG2 Wsw RepublicGreene, MODELAYED REPORT. THUNDERSTORM WINDS ROLLED A CAMPER MULTIPLE TIMES INTO THE WALL OF A RESIDENCE. MULTIPLE OUTBUILDINGS WERE ALSO DAMAGED.
06:50 UTCTSTM WND DMGRepublicGreene, MOLARGE TREE DOWN AT FIRST BAPTIST CHURCH PARTIALLY BLOCKING ROAD.
06:50 UTCTSTM WND GST 662 Ne LampeStone, MOCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE.
06:50 UTCTSTM WND GST 662 Ne LampeStone, MOCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE LAMPE. CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE.
06:50 UTCNON-TSTM WND GST 662 Ne LampeStone, MOMESONET STATION F1021, 2 ENE LAMPE.
06:51 UTCTSTM WND DMG1 Ne RepublicGreene, MOROOF DAMAGE TO MEEKS BUILDING SUPPLY COMPANY. TIME ESTIMATED VIA RADAR.
06:52 UTCTSTM WND GST 831 W RepublicGreene, MOCORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 W REPUBLIC. MEASURED BY AMBIENT WEATHER WS-2902 WEATHER STATION. SHINGLES ALSO MISSING FROM NEARBY HOUSE ROOF. HARDWOOD TREE SPLIT. SOFTWOOD TREE SNAPPED AT TRUNK. SECTIONS OF
06:52 UTCTSTM WND GST 831 W RepublicGreene, MOSHINGLES MISSING FROM NEARBY HOUSE ROOF.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2018 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of December 1, 2018

39 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 112:30 AM CSTEF1Lawrence, MO0.5501$250,000
December 112:40 AM CSTEF0Christian, MO2.140$190,000
December 112:41 AM CSTEF1Christian, MO1.275$150,000
December 112:47 AM CSTEF1Greene, MO2.560$175,000
December 11:22 AM CSTEF1Webster, MO4.275$90,000
December 11:25 AM CSTEF1Hempstead, AR8.575$300,000
December 11:37 AM CSTEF0Wright, MO0.350
December 11:47 PM CSTEF0Bay, FL2.450
December 11:54 PM CSTEF1Pike, IL1.625
December 12:29 PM CSTEF0Pike, IL0.125
December 12:34 PM CSTEF0Perry, AL0.375
December 12:40 PM CSTEF1Pike, IL0.6110
December 13:00 PM CSTEF1Schuyler, IL1.4100$12,000
December 13:01 PM CSTEF0Morgan, IL1.750
December 13:09 PM CSTEF0Cass, IL0.650$35,000
December 13:18 PM CSTEF0McDonough, IL0.115
December 13:25 PM CSTEF1Cass, IL4.2200$200,000
December 13:41 PM CSTEF0McDonough, IL0.115
December 13:44 PM CSTEF0Mason, IL1.725
December 13:49 PM CSTEF0Autauga, AL0.3100
December 13:51 PM CSTEF1Schuyler, IL15.6450$610,000
December 13:59 PM CSTEF1Macoupin, IL1.450
December 14:09 PM CSTEF1Montgomery, IL8.075
December 14:16 PM CSTEF2Montgomery, IL6.8100
December 14:32 PM CSTEF1Montgomery, IL2.050
December 14:45 PM CSTEF0Fulton, IL5.525$20,000
December 14:47 PM CSTEF0Montgomery, IL3.1200$140,000
December 14:53 PM CSTEF1Mason, IL11.7250$65,000
December 15:01 PM CSTEF3Christian, IL12.590022$119 million
December 15:34 PM CSTEF0Tazewell, IL0.150$80,000
December 15:34 PM CSTEF2Christian, IL8.4400$3.3 million
December 15:53 PM CSTEF1Macon, IL4.3250$325,000
December 16:03 PM CSTEF0Macon, IL0.450$25,000
December 16:16 PM CSTEF1Sangamon, IL4.6100$225,000
December 16:31 PM CSTEF1Macon, IL1.1320$150,000
December 17:06 PM CSTEF1McLean, IL0.250$75,000
December 17:18 PM CSTEF2McLean, IL2.4100$75,000
December 17:21 PM CSTEF0McLean, IL0.125$30,000
December 17:42 PM CSTEF1McLean, IL0.575$110,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.